How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31609
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
5625079
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

UTI versus a yeast infection, I was very sick weeks with a

Customer Question

UTI versus a yeast infection
JA: Thanks. Can you give me any more details about your issue?
Customer: I was very sick for 8 weeks with a sinus infection and put on 2 different antibiotics. The last one was Leviquin. I was on it for 2 weeks. I have been off for a couple of weeks but am now experiencing symptoms of a UTI but the burning or uncomfortable feeling is not when I urinate but the pressure after. I also have urinary frequency.
JA: OK got it. Last thing — Health Professionals generally expect a deposit of about $32 to help with your type of question (you only pay if satisfied). Now I'm going to take you to a page to place a secure deposit with JustAnswer. Don't worry, this chat is saved. After that, we will finish helping you.
Submitted: 9 months ago.
Category: Health
Expert:  Dr. Arun Phophalia replied 9 months ago.

Hello,

I am Dr. Arun and will be helping you today.

I am sorry that your question was unanswered for long.

A long course of antibiotics may cause yeast infection. But instead of bladder (termed cystitis); vagina is more commonly involved as it changes the normal bacterial flora of the area. So there is a white vaginal discharge from vagina (cottage cheese like / vaginitis). So if you do not have this symptom; it is likely to be a bladder infection (with the frequency and pressure after urination which are not uncommon symptoms). This cystitis (bladder infection; can be bacterial, which is far commoner or yeast which is not usual) can be confirmed by;

1) Urine culture for the pyogenic bacteria

2) Urine culture for yeast.

That would determine the further course of treatment.

Meanwhile following measures would be helpful:

a) Probiotics

b) Cranberry juice

c) Plenty of liquids.

d) Pyridium / Azo; which needs to be taken for three days; is available over the counter and would resolve your symptoms.

Please feel free for your follow up questions.

I would be happy to assist you further, if you need any more information.

Thanks for using Just Answer.

Expert:  Dr. Arun Phophalia replied 9 months ago.

Since you had been off from the antibiotic for two weeks; your present symptoms may not be related to it. This can be an independent UTI. So as we discussed; you may get a urine exam and a culture for substantiation of the diagnosis. Apart from the measures we had discussed you may avoid caffeine and alcohol drinks, meanwhile.

It is privilege assisting you.

Please let me know if you have further queries or unanswered questions.

Please consider a positive rating if this interaction has been satisfactory, as this is the only way we experts are credited and compensated for the time and work. You are not charged again for giving a rating.

Thank you.

Wishing you all the very best in life.

Expert:  Dr. Arun Phophalia replied 9 months ago.

Thank you for the opportunity to answer completely your Question. Please make sure to rate me because that is how I am credited for my work.

Now, I will provide an Additional Service offer so that you have this option available on your question list to get a hold of me directly in the future.

This additional service offer can be used for

- if you would like to schedule a new, private email session or to ask me directly a new question. It's up to you.

Thank you.

Expert:  Dr. Arun Phophalia replied 9 months ago.

Best wishes,
It was my pleasure to help you.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:

http://www.justanswer.com/medical/expert-drarunphophalia/

Related Health Questions